Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Springfield, MO

April 14, 2001Miller County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 14, 2001, 11:36 PM CDT for Miller County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2001, 11:36 PM CDT (04:36 UTC)
Expired
Apr 15, 2001, 12:00 AM CDT
In force
24 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Miller County, MO

The radar

The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 8:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 8 hours 41 minutes earlier.

Area forecast discussion, Apr 14, 2:55 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT SAT APR 14 2001

MAIN SHORT TERM CONCERNS REMAIN CHANCES FOR CONVECTION AND LOCALLY
HEAVY RAIN.  OUTER PERIOD CONCERNS FOCUS ON POTENTIAL FOR FREEZING
TEMPERATURES TUESDAY AND WEDNESDAY MORNING.  MOISTURE DISCONTINUITY
BOUNDARY WHICH STARTED NEAR THE ARKANSAS STATE LINE THIS MORNING HAS
LIFTED NORTH AND JUST ABOUT CLEARED CWA.  MOISTURE HAS RAPIDLY
RETURNED WITH DEWPOINTS CLIMBING FROM THE UPPER 40S THIS MORNING TO
NEAR 60 THIS AFTERNOON ACROSS SW MISSOURI.  AFOREMENTIONED BOUNDARY
SHOWS UP WELL ON LAPS DATA AS WELL.

CONVECTION BEGINNING TO FIRE ACROSS PORTIONS OF CENTRAL/NORTHEAST
KANSAS ATTM...AS WELL AS FURTHER WEST ALONG DRY LINE ACROSS WRN
OKLAHOMA.  AVN CONTINUES ITS RECENT CONSISTENCY AND IS MATCHED
FAIRLY WELL BY THE 12Z ETA.  PRIND SUGGEST MODEL SOLUTIONS OF QPF
FIELDS WILL VERIFY PRETTY WELL IN SPATIAL RESPECTS THROUGH
00Z...WITH CONVECTION DEVELOPING TO OUR NORTHWEST NORTH OF THE
BOUNDARY...AND SURFACE BASED CONVECTION FURTHER SOUTH AND WEST.
LIMITED INSTABILITY ALONG THE FRONT MIGHT TRIGGER AN ISOLATED SHOWER
OR STORM PRIOR TO SUNSET...BUT MAJORITY OF CWA WILL HAVE TO WAIT
UNTIL AFTER SUNSET BEFORE BEST CHANCES FOR RAIN OCCUR.  CONTINUITY
OF LIKELY POPS WARRANTED...AND WILL ALSO HIGHLIGHT HEAVY RAIN AND
SEVERE THREAT ACROSS THE FAR NORTHWEST FOR THIS EVENING.  GOING
TEMPERATURES LOOK REASONABLE.

RAIN EXPECTED TO QUICKLY END FROM NORTHWEST TO SOUTHEAST SUNDAY
MORNING...AND MOST AREAS SHOULD BE MOSTLY SUNNY TO PARTLY CLOUDY BY
AFTERNOON.  WILL STICK CLOSE TO MAV/FWC NUMBERS FOR SUNDAY ALTHOUGH
WILL GO JUST A TAD UNDER GUIDANCE AT UNO TO SMOOTH FORECAST
GRADIENT.   FWC GUIDANCE LOOKS TO SUFFER FROM CLIMATOLOGY AND THE
NGMS INABILITY TO RESOLVE SHALLOW COLD AIRMASS ON MONDAY...SO WILL
FAVOR JUST A TAD ABOVE COOLER MAV NUMBERS.

MAIN PROBLEM BEYOND SHORT TERM CONVECTIVE CHANCES WILL BE THE
POTENTIAL FOR FREEZING TEMPERATURES MONDAY NIGHT/TUESDAY MORNING AND
AGAIN TUESDAY NIGHT/WEDNESDAY MORNING.  COLDEST NIGHT LOOKS TO BE
TUESDAY NIGHT...ALTHOUGH COMBINATION OF TEMPERATURES CLOSE TO
FREEZING AND BRISK NORTH WINDS MONDAY NIGHT COULD ACTUALLY BE A
LITTLE WORSE ON TENDER VEGETATION.  WILL ISSUE A SPECIAL WEATHER
STATEMENT HIGHLIGHTING THE RISK...AND MAY PLAN ON JUMPING OUT WITH A
FREEZE ADVISORY ON TOMORROWS DAY SHIFT FOR MONDAY NIGHT UNLESS
LATER RUNS DEPICT A LESSENING THREAT.

OTHERWISE...NO OTHER MAJOR PLANNED CHANGES TO GOING EXTENDED PACKAGE
OTHER THAN TO REFLECT GREATER DIURNAL SWINGS GIVEN STRONG APRIL
INSOLATION.

PRELIMINARY NUMBERS FOR COORDINATION ONLY...

FCSTID = 18
SGF   56  70  42  56 /  60  40   0   0
JLN   58  71  44  58 /  60  40   0   0
UNO   57  73  40  58 /  60  40   0   0
VIH   54  70  39  55 /  70  30   0   0

.SGF...
MO...NONE.
KS...NONE.

HUDSON

In the hours before

Special weather statement, Apr 14, 5:52 PM CDT, 5 hours 44 minutes before
KSZ073-097-MOZ066-067-077-078-150500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 144...IN
EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...CEDAR...ST. CLAIR AND VERNON.

IN KANSAS:

BOURBON AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...NEVADA...
PITTSBURG AND STOCKTON.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF
OR AT HTTP://WEATHER.GOV.

SUTTON
Special weather statement, Apr 14, 8:19 PM CDT, 3 hours 17 minutes before
MOZ055>058-068>071-083-150700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 147...IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...DENT...HICKORY...MARIES...MILLER...MORGAN...PHELPS
AND PULASKI.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON...
FORT LEONARD WOOD...OSAGE BEACH AND ROLLA.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF
OR AT HTTP://WEATHER.GOV.

SUTTON
Special weather statement, Apr 14, 8:36 PM CDT, 3 hours before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150500-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 PM CDT SAT APR 14 2001

...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT IN THE MISSOURI OZARKS
AND SOUTHEAST KANSAS...

STRONG TO SEVERE THUNDERSTORMS CONTINUED FROM THE KANSAS CITY METRO
AREA SOUTHWEST TO NEAR WICHITA KANSAS. THESE STORMS WILL MOVE EAST
OVERNIGHT AND AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

A TORNADO WATCH REMAINED IN EFFECT UNTIL MIDNIGHT ALONG AND WEST OF
A LINE FROM GIRARD AND PITTSBURG KANSAS...TO LAMAR...STOCKTON AND
OSCEOLA MISSOURI.

A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM ALONG AND
NORTH OF A LINE FROM WARSAW AND HERMITAGE...TO CAMDENTON...
WAYNESVILLE AND SALEM MISSOURI.

THE PRIMARY THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOS MAY ALSO OCCUR...ESPECIALLY ALONG AND WEST
OF A LINE FROM NEVADA TO JOPLIN AND NEOSHO.  ADDITIONAL SEVERE
WEATHER WATCHES WILL LIKELY BE ISSUED FOR THE MISSOURI OZARKS AND
SOUTHEAST KANSAS OVERNIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UAPDATES.

SUTTON
Special weather statement, Apr 14, 9:55 PM CDT, 1 hour 41 minutes before
KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-150800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 148...IN
EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD...
NEWTON...ST. CLAIR AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...JOPLIN...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON.

THIS EXTENDS THE TORNADO WATCH IN TIME FOR
BOURBON...CRAWFORD...VERNON...BARTON...ST CLAIR AND CEDAR COUNTIES.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF
OR AT HTTP://WEATHER.GOV.

SUTTON
Special weather statement, Apr 14, 10:55 PM CDT, 41 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT SAT APR 14 2001

...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT...

AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO
SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE
STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST
STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG
AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND
CASSVILLE.
T
A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR
LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO
CAMDENTON...WAYNESVILLE AND SALEM.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:38 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair37 min
Apr 14, 11:06 PM CDTSevere Thunderstorm WarningSGFMorgan54 min
Apr 14, 11:15 PM CDTSevere Thunderstorm WarningSGFBenton45 min
Apr 14, 11:44 PM CDTSevere Thunderstorm WarningSGFJasper, Newton61 min
Apr 15, 12:20 AM CDTSevere Thunderstorm WarningSGFLawrence40 min
Apr 15, 12:52 AM CDTSevere Thunderstorm WarningSGFChristian, Greene53 min
Apr 15, 12:52 AM CDTSevere Thunderstorm WarningSGFStone53 min
Apr 15, 1:01 AM CDTSevere Thunderstorm WarningSGFWebster, Wright44 min
Apr 15, 1:01 AM CDTSevere Thunderstorm WarningSGFDade44 min
Apr 15, 1:15 AM CDTSevere Thunderstorm WarningSGFJasper45 min
Apr 15, 1:20 AM CDTSevere Thunderstorm WarningSGFDouglas40 min
Apr 15, 1:23 AM CDTSevere Thunderstorm WarningSGFNewton37 min
Apr 15, 1:30 AM CDTSevere Thunderstorm WarningSGFGreene45 min
Apr 15, 1:35 AM CDTSevere Thunderstorm WarningSGFOzark, Taney55 min
Apr 15, 1:35 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence40 min
Apr 15, 1:42 AM CDTSevere Thunderstorm WarningSGFTexas48 min
Apr 15, 1:57 AM CDTSevere Thunderstorm WarningSGFChristian, Greene48 min
Apr 15, 1:57 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell48 min
Apr 15, 1:57 AM CDTSevere Thunderstorm WarningSGFStone48 min
Apr 15, 2:10 AM CDTSevere Thunderstorm WarningSGFChristian, Taney50 min
Apr 15, 2:12 AM CDTSevere Thunderstorm WarningSGFShannon63 min
Apr 15, 2:31 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon59 min
Apr 15, 2:33 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark72 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.